What should I expect when taking absorbica (accutane) with mild acne?

I suffer from mild, but persistent acne. I will occasionally get a cystic break out or two and always have regular acne around my chin/jaw area. So I am starting the medicine absorbica, which does pretty much the same thing as accutane. What I want to know is will my skin break out into tons of cystic acne and flare up a month into treatment? Since I don't have acne all over my face in the first place I hope this won't happen, but I am reading everywhere online that this will. Thanks!

Doctor Answers 1

Accutane and breakouts

Thank you for your question. It is not uncommon to have breakouts when starting any acne treatment, especially Accutane. Usually the flare-up lasts a couple of weeks, but in some individuals, the flare-up can be very severe and occur for several months. On the other hand, there are some individuals that have mild or minimal breakouts when starting therapy. Please be patient with the treatment because acne tends to get worse before it gets better. I recommend you consult with your dermatologist regarding your concerns and to discuss any further questions you may have with therapy. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.